Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Need medication for heartburn and gas

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I been having a lot of heartburn and gas I have try many things over the counter meds.
Posted Thu, 7 Jun 2012 in Digestion and Bowels
Answered by Dr. Ketan Vagholkar 45 minutes later
Thanks for writing in.
If you are on steroids for asthma control, then that can cause peptic ulceration which can lead to the symptoms you have described. They can also be caused by gastro-esophageal reflux disease which occurs due to a lax sphincter at the lower end of the food pipe which causes the acid to reflux into the food pipe.
I would suggest you get an endoscopy done so that we can have a clearer picture. Till then the following will help:
a. Have small meals every 3-4 hours
b. Avoid caffeine, alcohol and smoking
c. You can take Tablet Prevacid OTC one tablet once a day one hour before meals for 3-4 weeks.
d. You can speak with your physician about sucralfate and pantoprazole. This combination can prove useful.
e. Have a cup of milk at night before going to bed.
Hope this helps.
With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor